Alert archive / Kansas / Areal Flood Warnings in 2021
Areal Flood Warning 9, NWS Dodge City, KS
NWS Dodge City, KS issued this areal flood warning at Sep 3, 2021, 2:38 AM CDT for Ness County, Rush County, Kansas. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2021, 2:38 AM CDT (07:38 UTC)
- Expired
- Sep 3, 2021, 8:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ness County, KS, Rush County, KS
The radar
The Dodge City radar (KDDC), 94 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 7:00 AM CDT | HEAVY RAIN 2.96 | 2 N Shaffer, KS | COCORAHS STATION KS-RH-8 ALBERT 3.3 NW. |
| Sep 3, 7:00 AM CDT | HEAVY RAIN 3.1 | 3 Nw Bison, KS | COCORAHS STATION KS-RH-4 BISON 2.9 NW. |
| Sep 3, 7:45 AM CDT | HEAVY RAIN 2.06 | 2 Nnw La Crosse, KS | MESONET STATION FW1214 LA CROSSE. |
| Sep 3, 7:51 AM CDT | HEAVY RAIN 3.7 | 5 N Otis, KS | 24 HOUR RAINFALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 952 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1632 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted.
821
WGUS43 KDDC 030738
FLWDDC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Dodge City KS
238 AM CDT Fri Sep 3 2021
KSC135-165-031330-
/O.NEW.KDDC.FA.W.0009.210903T0738Z-210903T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ness KS-Rush KS-
238 AM CDT Fri Sep 3 2021
The National Weather Service in Dodge City has issued a
* Flood Warning for...
Rush County in central Kansas...
East Central Ness County in west central Kansas...
* Until 830 AM CDT.
* At 238 AM CDT, Doppler radar indicated heavy rain due to
thunderstorms. Flooding is ongoing or expected to begin shortly in
the warned area. Between 1 and 2 inches of rain have fallen.
* Some locations that will experience flooding include...
La Crosse, Bazine, Otis, Bison, McCracken, Rush Center,
Liebenthal, Timken, Alexander, Hargrave, Nekoma, Loretta and
Shaffer.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3839 9968 3852 9981 3864 9950 3869 9903
3843 9903 3844 9941
$$
LOWEWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this areal flood warning went out at Sep 3, 1:32 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Sep 3, 1:32 AM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 132 AM CDT Fri Sep 3 2021 ...UPdated Long Term Discussion... .SHORT TERM...(Tonight through Friday evening) Issued at 1142 PM CDT Thu Sep 2 2021 Continued upper and mid level flow from the southwest bringing ample tropical moisture for southwest Kansas. Current round of rain showers and storms pushing east out of the CWA as precipitation chances decrease west to east through the overnight and morning hours Friday. Expect another round to push up from the south to southwest affecting much of the southern half of the CWA during the afternoon and evening timeframe with a very marginal risk of severe weather. This will depend on any breaks in the sky and daytime heating through the morning hours. For now, cloud cover looks to stay in place for the most part not allowing for any strong heating and instability to pick up into the afternoon hours. The main threat will be with heavier pockets of rainfall towards counties along the Oklahoma state line into south central Kansas. An isolated chance for a outflow pushing wind gusts over 50 mph are possible but not likely at this point. Storm activity will decrease as the cold front makes its way through later in the night north to south into the overnight hours and into Saturday. Higher QPF amounts expected further east with over an inch possible with less westward. Otherwise, expect a more mild start to Friday with morning lows in the mid 60s to low 70s warming up into the low to mid 80s below average for this time of year. Overnight into Saturday morning expect mainly 60s with not much of a warmup Saturday behind the cold front and continued cloud cover and rain shower chances. Warmer and dryer expected for the long term forecast once this upper level disturbance finally exits to the east after Saturday. .LONG TERM...(Saturday through Thursday) Issued at 1254 AM CDT Fri Sep 3 2021 Continued rain showers and isolated thunderstorms on Saturday from the short term, mainly for the southern half of the CWA and in particular into south central Kansas. Newly updated QPF amounts show up to 2 inches for the 3 eastern counties along the Hwy 281 corridor. Over an inch for points east of the Hwy 283 corridor and less further west to the Colorado border for the overnight and Saturday time frame. This is the best potential for flooding issues with heavier pockets of rainfall expected at this time seeing 50-60 pops through this area. Temperatures will struggle through the 70s for much of the CWA due to the ample rainfall and immense cloud cover through the entire day. This is associated with the cold front that slowly pushes through the CWA finally pushing through later in the day as models keep pushing FROPA back in time. Behind the front, decreasing rain chances and improving skies overnight into Sunday allowing for temperatures to drop into the upper 50s to low 60s. As the upper level trough supporting the aforementioned frontal boundary near the surface exits to the east, ridging will build back in across the Rockies and western high plains setting up a warming and dry trend through Sunday and much of next work week. No precipitation is forecasted at this time through next weekend with long term models not optimistic for much if any rainfall through mid September. Morning low temperatures through much of the long term in the 60s with afternoon highs back into the 80s Sunday and 90s Monday onward. Southerly flow will return for Monday and increase with strength due to leeside troughing over eastern Colorado advecting ample warmer air into southwest Kansas. Expect upper 90s to near 100 degrees once again by the end of the work week on Friday. All in all, soak in the rainfall from Friday and Saturday before it dries right back out with summer still holding on. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1132 PM CDT Thu Sep 2 2021 VFR conditions expected throughout the period for all TAF sites. Ongoing rain showers and thunderstorms are mainly east of all locations with mid level ceilings and light southerly winds around 10kts. Expect another round of isolated storms and rain showers after 20Z for LBL, GCK, and DDC remaining south of HYS. Confidence low on station carrying VCTS through 00Z after that point. Otherwise, expect lifting ceilings to the upper levels and winds more southeasterly around 10kts through the end of the period. && .PRELIMINARY POINT TEMPS/POPS... DDC 68 86 67 78 / 50 40 60 50 GCK 66 84 65 78 / 40 30 60 40 EHA 65 90 64 80 / 30 30 50 50 LBL 67 90 65 79 / 40 40 50 50 HYS 67 82 65 77 / 60 40 60 30 P28 72 90 71 80 / 60 50 60 50 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Lowe LONG TERM...Lowe AVIATION...Lowe
Hazardous weather outlook, Sep 3, 1:45 AM CDT, 53 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 145 AM CDT Fri Sep 3 2021 KSZ030-031-043>046-061>066-074>081-084>090-040645- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 145 AM CDT Fri Sep 3 2021 /1245 AM MDT Fri Sep 3 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Increasing precipitation chances during the day Friday and especially overnight into Saturday morning with the next round of scattered rain showers and isolated thunderstorms. The best chances for flooding concerns will be for eastern zones along and east of the Hwy 183 corridor, especially into south central Kansas along the Hwy 281 corridor where up to 2 inches will be possible. Day 1 Hazards ------------- * Flooding: Limited risk * Lightning: Elevated risk .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Days 2-7 Discussion ------------------- Continued rain showers and thunderstorms will push south through southwest Kansas Saturday morning and afternoon exiting into Oklahoma by sunset along a cold front. Diminishing storm and flooding threats with less QPF expected to start the long term period with no hazards forecasted through Thursday. Expect much warmer temperatures by the end of the work week pushing the upper 90s and close to the 100 degree mark giving way to excessive heat concerns Friday and over next weekend. Dry conditions are expected as well. Days 2-7 Hazards ---------------- * Saturday - Lightning: Limited risk * Sunday - No hazards * Monday - No hazards * Tuesday - No hazards * Wednesday - No hazards * Thursday - No hazards .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:46 PM CDT | Special Weather Statement | DDC | Trego | 44 min |
| Sep 3, 2:14 PM CDT | Flash Flood Watch | DDC | Barber, Clark, Comanche, Edwards, Finney, Ford and 11 more | 18 hr |
| Sep 3, 3:55 PM CDT | Special Weather Statement | DDC | Meade | 50 min |
| Sep 3, 4:57 PM CDT | Special Weather Statement | DDC | Morton | 33 min |
| Sep 3, 4:58 PM CDT | Special Weather Statement | DDC | Morton | 32 min |
| Sep 3, 5:09 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 51 min |
| Sep 3, 5:13 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 47 min |
| Sep 3, 5:15 PM CDT | Special Weather Statement | DDC | Clark | 30 min |
| Sep 3, 5:35 PM CDT | Special Weather Statement | DDC | Haskell | 25 min |
| Sep 3, 5:44 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell | 24 min |
| Sep 3, 5:49 PM CDT | Special Weather Statement | DDC | Barber | 56 min |
| Sep 3, 5:51 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 18 min |
| Sep 3, 6:08 PM CDT | Special Weather Statement | DDC | Stevens | 22 min |
| Sep 3, 6:09 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny | 51 min |
| Sep 3, 6:24 PM CDT | Special Weather Statement | DDC | Kearny | 36 min |
| Sep 3, 6:33 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Kearny | 27 min |
| Sep 3, 6:43 PM CDT | Special Weather Statement | DDC | Finney | 32 min |
Nearby
Areal Flood Warnings in Kansas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.